MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025 during an affirm prone biopsy system procedure, the user site indicated that during prefire images, the first image was normal, however when performing the second image, the stage moved with the arm while the needle was still in the patient¿s breast.Additionally, the customer site reports that the stage arm was loose even though it was locked.The user further reports that the stage arm was pushed back into place and the biopsy was finished with no reported patient injury.A hologic field service engineer (fe) was dispatched to examine the device and found that the stage moved during biopsy and that the stage arm control board lost communications.The fe replaced the stage arm control board and uploaded current code configuration.The fe transferred node configuration, performed quality checks, and verified the system is operating within manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that on (b)(6) 2025 during an affirm prone biopsy system procedure, the user site indicated that during prefire images, the first image was normal, however when performing the second image, the stage moved with the arm while the needle was still in the patient¿s breast.Additionally, the customer site reports that the stage arm was loose even though it was locked.The user further reports that the stage arm was pushed back into place and the biopsy was finished with no reported patient injury.A hologic field service engineer (fe) was dispatched to examine the device and found that the stage moved during biopsy and that the stage arm control board lost communications.The fe replaced the stage arm control board and uploaded current code configuration.The fe transferred node configuration, performed quality checks, and verified the system is operating within manufacturer specifications.No parts/systems were returned so investigation will be limited to log review and risk trending logs were reviewed and found there was no indication that the sac (stage arm control board) went offline, however there were messages indicative of the detent pin popping slightly out of place the root cause is unknown, but probable cause is the operator bumped into the stage arm conclusion: in conclusion, it is confirmed that the system did move during the procedure, however; there is no indication that the sac board lost communication during this time and was retracting the motor.The most likely scenario is that an external force (operator bumping, incorrect tube routing, etc.) forced the stage arm out of detent.By design, the affirm prone stage arm (biopsy arm) can withstand 10lbs of force at the furthest end.Any force applied greater than 10lbs may result in unintended movement of the stage arm.Risk trending was performed and the occurrence score for this risk remains unchanged and remains acceptable risk.Therefore, a capa is not required, and future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).Serial number: (b)(6).Sku: pbx-sys-affirm-3d.Manufacture date: 3/29/2019.The complaint history was reviewed and no additional complaints related to the stage arm moving have been reported.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key23143080
Report Number3005496266-2025-00062
Device Sequence Number9812641
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)190329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown